• Xeloda?

    Asked by Joy535 on Tuesday, March 19, 2013


    I'm going to begin taking Xeloda along with Gemzar for metastasized gallbladder cancer that's spread to the liver and lungs. I would appreciate any information available (especially concerning side effects) about taking Xeloda from people who have experience with that drug.

    6 Answers from the Community

    6 answers
    • SueRae1's Avatar

      Don't have any answers to your questions about Xeloda, but just want to wish you the best of luck in your treatment. Please keep us posted on how you are doing. Prayers and hugs.

      over 3 years ago
    • Joy535's Avatar

      Thanks SueRae1,

      It looks like you've had your share too. I appreciate your support, and am sending good thoughts your way to help you on your journey. Today is a beautiful day here where I live in Montana, so I'll send some sunshine, too.

      over 3 years ago
    • abrub's Avatar

      I understand the side effects are similar to those with the IV form (5FU). Watch out for hand-foot numbness/neuropathy. Be sure to tell your onc about any side effects.

      over 3 years ago
    • carm's Avatar

      Hello, I have no first hand experience with Xeloda, as I am an oncology nurse and not a patient on the site. However, until someone does respond with a personal experience, let me give you a link to chemocare that will help you get the answer you seek. I recommend you sign up to chemocare as well as chemotherapyadvisor.com. Both are great sites to learn about your treatments and Chemotherapy Advisor lists the regimens as well. Best of luck to you, Carm RN.


      over 3 years ago
    • Rosa's Avatar

      I took 2 pills 2 times a day from Monday to Friday (on radiation days) for 28 days. Also, 4 doses of Oxaplatin.
      My chemo nurse told me that Xeloda can cause diarrhea & that my hands & feet would turn dark. They did. The base of my nails were dark also, but they didn't fall.
      The combination of the 3 treatments caused severe cramps, diarrhea, jaw pain, "needles" in my throat when I tried to swallow.
      Imodium 4 times a day helped a little.
      I lost all my body hair, except my head.
      It was a very difficult and painful time, but it was worthwhile. My tumor disappeared without surgery (stage II).
      Pray that it will work on you as good as on me.
      Be brave, be hopeful, fight, fight, fight!

      over 3 years ago
    • Joy535's Avatar

      Rosa, thank you so much for your reply. It always helps us "newbies" to hear from the trenches. It sounds as if your journey wasn't very nice to you and your body. I'm thrilled for you that all of the pain was worth it because of the result = no more tumors! Thanks again, Joyce

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more papillary cancer (adenocarcinoma), gallbladder cancer questions.  Also, don't forget to check out our Papillary Cancer (Adenocarcinoma), Gallbladder Cancer page.